Georgia, 2007

Damaging Wind in Georgia, July 26, 2007

July 26, 2007 · NWS JAX · 1 event in 1 county or zone

An isolated severe storm developed over Appling county as a result of the sea breeze merger.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An isolated severe storm developed over Appling county as a result of the sea breeze merger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 7:33 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 26, 7:33 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT THU JUL 26 2007

.UPDATE...PRETTY MUCH A CARBON COPY OF YESTERDAYS ACTIVITY AS
STORMS ROLL ACROSS JAX METRO RIGHT AT BALLOON LAUNCH TIME. THAT
ACTIVITY HAS SINCE SHIFTED OFFSHORE BUT ADDITIONAL ACTIVITY IS
FIRING ALONG RESIDUAL OUTFLOWS OVER PORTIONS OF COASTAL SOUTHEAST
GA. AREA OF STORMS MOVING INTO THE NORTHERN ZONES IS BEING FUELED
BY A SHORTWAVE WELL INITIALIZED BY THE GFS. EXPECT THIS ACTIVITY TO
PERSIST A LITTLE LONGER AND WILL KEEP POPS GOING UNTIL JUST AFTER
MIDNIGHT FOR THESE AREAS. GRIDS OTHERWISE LOOK IN GOOD SHAPE WITH
TEMPS TO BOTTOM OUT SLIGHTLY BELOW CLIMO WITH AROUND 70 EXPECTED.

&&

.AVIATION...AFTER THE CESSATION OF CONVECTION TONIGHT...EXPECT
MOSTLY VFR CONDITIONS OVERNIGHT. THERE COULD BE A FEW SITES THAT
RECEIVED ABUNDANT RAINFALL TO FALL INTO THE MVFR RANGE FRIDAY
MORNING BUT THESE INSTANCES SHOULD BE ISOLATED. WITH A PREDOMINANT
WESTERLY FLOW ON FRIDAY...TEMPO GROUPS WILL RESIDE NEAR THE END OF
THE TAF CYCLE...20Z-24Z.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  94  71  93 /  20  40  20  40
SSI  76  89  75  90 /  20  50  30  40
JAX  72  92  72  91 /  30  50  40  50
SGJ  73  89  73  89 /  40  50  40  50
GNV  71  92  72  90 /  40  50  40  50
OCF  72  91  71  90 /  40  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

DEESE/CARROLL/WALKER
Hazardous weather outlook, Jul 26, 2:33 AM EST, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT THU JUL 26 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
333 AM EDT THU JUL 26 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE WITH THUNDERSTORM ACTIVITY TODAY...

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE I-75 CORRIDOR LATER THIS MORNING AND TRACK
EAST ACROSS THE FORECAST AREA DURING THE AFTERNOON AND EVENING
HOURS. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO
2 INCH RAINFALL AMOUNTS IN LESS THAN AN HOUR IN SOME LOCATIONS.
TEMPORARY MINOR FLOODING OF LOW LYING AREAS AND POOR DRAINAGE
AREAS WILL BE POSSIBLE AS WELL AS PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS
WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS

In the hours before

Special weather statement, Jul 26, 2:53 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT THU JUL 26 2007

FLZ021-262045-
SUWANNEE-
353 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF HOUSTON...OR 4 MILES
EAST OF LIVE OAK...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK...HOUSTON AND
WELLBORN THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jul 26, 5:34 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT THU JUL 26 2007

GAZ150-163-164-262315-
CHARLTON-CLINCH-WARE-
634 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...NORTHEASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 715 PM...

AT 634 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ARGYLE...MOVING
EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
ARGYLE...MANOR...WAYCROSS AND NEEDHAM THROUGH 715 PM. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jul 26, 6:01 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT THU JUL 26 2007

GAZ152-262345-
BRANTLEY-
701 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BRANTLEY
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 745 PM EDT...

AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF HICKOX...OR 8 MILES
SOUTH OF NAHUNTA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HICKOX...NAHUNTA AND ATKINSON THROUGH
745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 6:28 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT THU JUL 26 2007

GAZ164-270015-
CHARLTON-
728 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 815 PM EDT...

AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF HOMELAND...OR 7
MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND THROUGH 815 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 7:48 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
848 PM EDT THU JUL 26 2007

GAZ135-136-151-270130-
APPLING-PIERCE-WAYNE-
848 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...SOUTHERN
WAYNE AND SOUTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BRISTOL...OR 5
MILES NORTH OF PATTERSON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN THROUGH 930 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jul 26, 8:03 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT THU JUL 26 2007

GAZ133-135-270145-
APPLING-JEFF DAVIS-
903 PM EDT THU JUL 26 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN APPLING
AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 945 PM...

AT 903 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF GRAHAM...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND HAZLEHURST...GRAHAM...PINE GROVE...PLANT HATCH AND BAXLEY
THROUGH 945 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Appling

When
July 26, 8:47 PM EST
Where
Appling County, 0.69 mi S of Baxley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.760, -82.350

Trees and power lines were blown down in Baxley and other parts of northern Appling county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45412.